Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 147, NWS Shreveport, LA

April 28, 2020Bowie County, Red River County, Texas; 4 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2020, 10:25 PM CDT for Bowie County, Red River County, Texas; 4 counties in Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2020, 10:25 PM CDT (03:25 UTC)
Expired
Apr 28, 2020, 11:15 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 8:25 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:28 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 28, 8:28 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
828 PM CDT Tue Apr 28 2020

.UPDATE...

Severe Thunderstorm Watch number 154 has been issued for portions
southwest Arkansas, east and deep east Texas, and northwest
Louisiana through 4:00 AM CDT. Widespread wind gusts up to 80 MPH
are likely, along with scattered large hail and a few tornadoes
possible. /33/

&&

.PREV DISCUSSION... /issued 634 PM CDT Tue Apr 28 2020/

AVIATION...

For the 29/00z TAFs...Latest satellite imagery shows a line of
significant cloud cover stretching along and southwest of a line
from Tyler, TX to near Prescott, AR. Additionally, latest radar
imagery is showing strong to severe thunderstorms across portions
of east Texas between Tyler and Nacogdoches. The main concern for
this TAF period revolve around a line of thunderstorms along a
fast approaching cold front tonight. VFR to occasional MVFR
conditions are currently being observed across the region. This
trend should continue ahead of the approaching frontal boundary
and associated thunderstorms. Some of the thunderstorms, if not
all, will become severe with gusty winds and large hail. Surface
winds will transition from the southwest to northwest as the front
passes through the area. Behind the front, skies will begin to
clear and VFR conditions will return area wide by around 12z
Wednesday. /33/

PREV DISCUSSION... /issued 259 PM CDT Tue Apr 28 2020/

SHORT TERM.../Tonight through Wednesday night/

The afternoon is now fairly quiet with the last of a thunderstorm
complex this morning now well to our south in the I-10 corridor.
There has been a rebound with ample heating and moisture over deep
east Texas since with new showers and thunderstorms and more yet
perhaps along the recent cool pool boundary.

Most air temps in TX have rebounded with lower to mid 80s, some of
which will spread N and E with gusty S/SW winds over the next
hour or two. However, the last to see rains in our east are still
rain cooled in the upper 60s and lower 70s and may tack on
another 5 to 10 degrees, but some anvil from new cells is lifting
over LA and may keep temps well below average.

The evening will set up with much of the area recovered and ready
for action as the cold front dives our way. The SPC has expanded
the Moderate and Enhanced areas with a good recovery period. The
model timing is for strong to severe thunderstorm during the mid
evening hours into the I-30 corridor and continuing to the SE into
the heart of the area along I-20 by midnight for Tyler give or
take and following suite across all of our area. Damaging winds,
hail and isolated tornadoes will all be possible. The front will
shift the winds before daybreak, but lows in the low to mid 60s
will become much cooler tomorrow night as highs keep to seasonal.
/24/

LONG TERM.../Thursday through Monday Night/

At the beginning of the period, surface ridging will be building
into the region. This will result in clear skies and very light
winds. Temperatures for Thursday and Thursday night will be at or
just below normal. For Friday, the surface ridge will be over the
region as an upper level ridge builds in from the west. Temperatures
will begin a warming trend here leading into the weekend. Late
Saturday, the surface ridge will shift east and begin return flow
off of the Gulf back into the area ahead of the next system. On
Sunday, the upper level ridge will dampen as a shortwave increases
the chance for some scattered convection over our northern zones.
The beginning of next week looks unsettled as a few more impulses in
the weak northwest/zonal flow push across northern sections of the
forecast area. Above normal temperatures will prevail for the entire
area from the weekend through the start of the workweek. /35/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  53  77 /  90   0   0   0
MLU  64  77  54  76 /  90  10   0   0
DEQ  58  73  49  76 /  90   0   0   0
TXK  61  73  51  75 /  90   0   0   0
ELD  62  75  52  76 / 100   0   0   0
TYR  63  74  51  77 /  90   0   0   0
GGG  63  74  52  77 /  90   0   0   0
LFK  65  78  53  79 /  90  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

99/99
Hazardous weather outlook, Apr 28, 1:20 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
120 PM CDT Tue Apr 28 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
120 PM CDT Tue Apr 28 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A complex of showers and thunderstorms will develop later this
afternoon over Central and Northeast Oklahoma, and quickly shift
southeast into Southeast Oklahoma, extreme Northeast Texas, and
Southwest Arkansas by mid evening. Some of these storms will
become severe, with damaging winds, large hail, and isolated
tornadoes possible. With the amount of rainfall already received
this morning across much of the area, trees will become easier to
uproot in any high winds. Additional heavy rainfall which may
lead to localized flooding, will be possible as well, especially
in areas that received the aforementioned heavy rainfall from this
morning. This thunderstorm complex will exit the region prior to
daybreak Wednesday, with the severe threat ending with the
departure of these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed tonight areawide.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 28, 5:59 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             9 SW HENDERSON          32.08N 94.93W
04/28/2020  E1.50 INCH       RUSK               TX   EMERGENCY MNGR

            REPORTED ON COUNTY ROAD 475 SOUTH OF THE
            PRICE COMMUNITY.

&&

20
Special weather statement, Apr 28, 6:03 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
603 PM CDT Tue Apr 28 2020

TXZ150-282345-
Rusk TX-
603 PM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK COUNTY UNTIL
645 PM CDT...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sacul, or 18 miles south of Henderson, moving
northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Minden, Mount Enterprise, Glenfawn, Laneville and Brachfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 9497 3210 9479 3194 9460 3184 9473
      3185 9474 3184 9491
TIME...MOT...LOC 2303Z 225DEG 15KT 3189 9484

13
Special weather statement, Apr 28, 6:09 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
609 PM CDT Tue Apr 28 2020

TXZ136-149-150-290000-
Cherokee TX-Smith TX-Rusk TX-
609 PM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL
RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 700 PM CDT...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Troup, or 10 miles northeast of Jacksonville, moving northeast at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Troup, Arp, Turnertown, New Summerfield and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3197 9510 3210 9521 3229 9508 3211 9487
TIME...MOT...LOC 2309Z 225DEG 15KT 3206 9512

13
Local storm report, Apr 28, 6:10 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             10 SW HENDERSON         32.06N 94.92W
04/28/2020  E1.75 INCH       RUSK               TX   BROADCAST MEDIA

            HAIL REPORTED IN THE GOODSPRINGS COMMUNITY.

&&

20
Local storm report, Apr 28, 6:22 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             8 SSW HENDERSON         32.06N 94.86W
04/28/2020  E1.75 INCH       RUSK               TX   AMATEUR RADIO

            REPORTED ON FM ROAD 839 NEAR THE COMPTON
            COMMUNITY.

&&

20
Local storm report, Apr 28, 7:14 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             TROUP                   32.14N 95.12W
04/28/2020  E1.00 INCH       SMITH              TX   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL REPORTED NEAR
            TROUP.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:42 PM CDTSevere Thunderstorm WarningSHVRed River12 min
Apr 28, 9:46 PM CDTSevere Thunderstorm WarningSHVRed River44 min
Apr 28, 11:01 PM CDTSevere Thunderstorm WarningSHVBowie, Red River44 min
Apr 28, 11:26 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Titus and 2 more49 min
Apr 28, 11:46 PM CDTSevere Thunderstorm WarningSHVBowie29 min
Apr 29, 12:07 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Morris, Smith, Upshur and 1 more38 min
Apr 29, 12:11 AM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Morris, Upshur49 min
Apr 29, 12:42 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith, Upshur, Wood63 min
Apr 29, 12:52 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk38 min
Apr 29, 1:28 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby47 min
Apr 29, 1:36 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk, Smith39 min
Apr 29, 2:04 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby41 min
Apr 29, 2:14 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk46 min
Apr 29, 2:41 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby49 min
Apr 29, 3:21 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more4 hr
Apr 29, 12:11 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster64 min
Apr 29, 12:46 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 1 more59 min
Apr 29, 12:51 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union54 min
Apr 29, 1:34 AM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Jackson, Natchitoches, Red River, Sabine and 1 more56 min
Apr 29, 1:37 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Ouachita, Union, Winn68 min
Apr 29, 2:19 AM CDTSevere Thunderstorm WarningSHVCaldwell, De Soto, Grant, LaSalle, Natchitoches, Sabine and 1 more56 min
Apr 28, 11:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada53 min
Apr 29, 12:20 AM CDTSevere Thunderstorm WarningSHVUnion55 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.